Hail, Ramsey
- When
- June 26, 1:20 AM CST
- Where
- Ramsey County, 4.19 mi W of Edmore
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 48.410, -98.540
Just after midnight on the 26th, a stationary front was located along a Hallock (MN) to Cooperstown (ND) to near Mobridge (SD) line. By 3 am CST, a weak surface low formed south of Winnipeg, Manitoba, Canada, and a cold front had moved to a Cavalier (ND) to Cooperstown (ND) to Ellendale (ND) line.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Just after midnight on the 26th, a stationary front was located along a Hallock (MN) to Cooperstown (ND) to near Mobridge (SD) line. By 3 am CST, a weak surface low formed south of Winnipeg, Manitoba, Canada, and a cold front had moved to a Cavalier (ND) to Cooperstown (ND) to Ellendale (ND) line. By sunrise, the cold front had progressed east to a Warroad (MN) to Bagley (MN) to Fergus Falls (MN) line. Thunderstorms initially developed in the late evening of the 25th near the front south of Cooperstown, but around midnight CST, another thunderstorm complex developed over north central North Dakota. These storms took an east-northeast track, eventually crossing into northwest Minnesota several hours later.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 25, 7:20 PM CST, 6 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 820 PM CDT MON JUN 25 2007 FORECAST CHALLENGE FOR UPDATE CONCERNS CONVECTIVE POTENTIAL. SAME BOUNDARY/LOCATION DIFFERENT DAY AS IN PAST TWO DAYS MAJORITY OF FORECAST AREA STRONGLY CAPPED. FAVORED CONVECTIVE POTENTIAL REMAINS ALONG BOUNDARY FROM SURFACE LOW LOCATED NORTH OF BIS NE TO JUST SOUTH OF DVL AND EAST TO HCO AND BDE. CONVECTIVE INHIBITION (CIN) WEAKEST AND POTENTIAL ENERGY MAXIMIZED WITHIN THIS ZONE. APPEARS TO BE SUFFICIENT CIN AT THIS TIME ALONG BOUNDARY AS SMALL CLUSTER OF CONVECTION ATTEMPTED TO FIRE UP OVER KITTSON/ROSEAU COUNTIES BUT LIFTED INTO CANADA AND DISSIPATED. IF CONVECTIVE INITIATION CAN OVERCOME CAP FAVORED AREA WILL BE OVER FAR NE ND AND N MN ON FRINGE OF +12C LINE AT 700 MB AND NOSE OF LOW LEVEL JET. FARTHER SW QUESTIONS REMAIN IF CAP CAN BE BROKEN. 00Z BIS SOUNDING UNDER SURFACE LOW SHOWING -225 CIN ALONG WITH CONVECTIVE TEMPERATURES OF 104. TOR THREAT LOOKS TO BE SLOWLY DIMINISHING AS MIXED LAYER CIN INCREASING AND BETTER LIKELIHOOD OF ELEVATED CONVECTION. WILL MAKE SOME MINOR ADJUSTMENTS TO POPS HITTING FAVORED ABOVE AREA AND BACKING OFF ON POPS FARTHER SOUTH AND EAST UNTIL LATE AS RUC MOVES BOUNDARY LITTLE THROUGH 09Z. WITH EXCEPTION OF DVL AREA LATE REGION REMAINS IN WARM SECTOR SO SHOULD SEE MINIMUM TEMPERATURES SIMILAR TO PAST SEVERAL NIGHTS...WARM. && .AVIATION... VFR CONDITIONS WILL PERSIST WITH ISOLD MVFR CIGS/VSBY NEAR STRONGER TSTM ACTIVITY OVER FAR NE ND INTO N MN. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 546 AM CDT MON JUN 25 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-261100- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 546 AM CDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE VERY NEAR THE CANADIAN BORDER... MAINLY ON THE NORTH DAKOTA SIDE OF THE RED RIVER EARLY THIS MORNING. SEVERE THUNDERSTORMS MAY REGENERATE FROM THE DEVILS LAKE BASIN ACROSS THE NORTHERN RED RIVER VALLEY TO LAKE OF THE WOODS THIS EVENING. THE SEVERE THUNDERSTORMS BOTH THIS MORNING AND THIS EVENING WILL BE A RESULT OF VERY UNSTABLE AIR BEING LIFTED OVER A STATIONARY FRONT THAT EXTENDS FROM JUST NORTH OF A LINE FROM BISMARK TO INTERNATIONAL FALLS. NON-SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE REST OF THE REGION SOUTH OF THE FRONT. RIVERINE FLOODING IS EITHER FORECAST OR WILL CONTINUE IN THE RED RIVER VALLEY AT PEMBINA AND POINTS SOUTH...AND ON TRIBUTARIES OF THE RED RIVER IN MINNESOTA FROM RECENT HEAVY RAIN. REFER TO THE LATEST HYDROLOGIC PRODUCTS FOR THE LATEST STATEMENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY MORNING FROM THE RED RIVER VALLEY EASTWARD AND THEN EAST OF THE VALLEY BY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. GV
The Fargo/Grand Forks radar (KMVX), 133 km away, was scanning. The volume nearest the first event began at 07:20 UTC.
7 hail, 2 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Hail covered the road.
Large tree branches were blown down.
Around 3 inches of rain fell in 2 to 3 hours, which flooded fields and farm access roads. Water also overtopped several township roads.
Around 3 inches of rain fell in 2 to 3 hours, which flooded fields and farm access roads. Water also overtopped several township roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2007Every state in 2007This day in weather historyWarnings in North Dakota, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43621, 43622, 43623, 43624, 43625, 43626, 43627, 43628, 43629, 43630.